U.S. doctors online nowAsk doctors free
A 24-year-old member asked:

My daughter is two and was prescribed cefdinir for an ear infection she now has dihrrea.. should i stop it? she has taken 4 doses

3 doctor answers8 doctors weighed in
Dr. Michael Amster
Specializes in Pediatrics
Not necessarily: Antibiotics can cause diarrhea by killing off the good bacteria in the gut. The diarrhea isn't an allergy. Best thing is to do a probiotic to replace the good bacteria and help mitigate the diarrhea. However, since any antibiotic can do this, you're better off properly treating the ear infection. The diarrhea will resolve.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Deanna Yen
Pediatrics 30 years experience
Probiotics: You can give her 1 packet of pediatric culturelle mixed in food to help with the diarrhea . Also you can give activia yogurt or yo plus yogurt. Don't be surprised if her stool is reddish in color. This can happen with cefdinir.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Marina Armendariz
Pediatrics 28 years experience
Can happen: Antibiotics can cause diarrhea. I recommend taking probiotics with it. Avoid milk also.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 26, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.